Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2011, 5:01 PM CDT for Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 7, 2011, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 156 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS84 KOUN 072201 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT SUN AUG 7 2011 OKZ014-072230- ROGER MILLS OK- 501 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. AT 459 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM AROUND ROLL DOWN TO DEMPSEY...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3575 9949 3553 9948 3554 9986 3572 9987 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:22 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 2:22 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SUN AUG 7 2011
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE CLOUD-DRIVEN
TEMPERATURE GRADIENT IN WESTERN AND NORTHERN OKLAHOMA WILL LIKELY
CONTINUE INTO THE EVENING. ANY OVERNIGHT MCS IN KANSAS COULD BRING
AN OUTFLOW INTO NORTH CENTRAL OKALHOMA LATE TONIGHT, BUT IT WILL
PROBABLY MOVE NORTH QUICKLY AS THE SURFACE LOW IN NORTHWEST
OKALHOMA HELPS GENERATE GUSTY SOUTHWEST WINDS TO ITS SOUTH AND
EAST. PRE-FRONTAL WARMING WILL LIKELY MAKE MONDAY AFTERNOON THE
HOTTEST OF THE SEASON SO FAR IN PART OF CENTRAL OKLAHOMA. THE FRONT
ATTACHED TO THE SURFACE LOW IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA LATE MORNING MONDAY SO TEMPERATURES HAVE BEEN LOWERED
SLIGHTLY THERE. AREAS TO THE SOUTH ARE EXPECTED TO BE MUCH HOTTER
THAN EVEN TODAY. THE FRONT WILL GENERATED SCATTERED SHOWERS AND
THUNDERSTORMS IN CENTRAL OKALHOMA ON ITS WAY SOUTH. AS THE FRONT
SLOWS ON TUESDAY, SOUTHERN OKLAHOMA WILL HAVE A SMALL CHANCE FOR
ISOLATED RAINFALL. GUSTY SOUTHWEST WIND AHEAD OF THE FRONT MONDAY
AFTERNOON WARRANTS THE EXPANSION OF THE FIRE WEATHER WATCH. A HEAT
ADVISORY FOLLOWS THE HEAT WARNING IN MID-WEEK FOR SOUTHERN
OKLAHOMA WHILE THE NORTH MAY HAVE A CHANCE AT SEVERAL ROUNDS OF
SHOWERS OR RAIN FROM THUNDERSTORM COMPLEXES FROM THE NORTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 99 78 110 77 / 40 10 30 20
HOBART OK 106 80 112 78 / 20 10 30 20
WICHITA FALLS TX 110 85 108 82 / 10 0 0 10
GAGE OK 106 76 101 70 / 20 20 20 10
PONCA CITY OK 106 79 107 74 / 20 30 30 20
DURANT OK 107 83 106 81 / 20 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
050>052.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ007-008-011>013-015>030-033>040-044-045.
HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
OKZ021>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083>090.
HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
TXZ083>090.
&&
08/09Hazardous weather outlook, Aug 7, 3:40 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SUN AUG 7 2011
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
340 PM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE SEEN...PRIMARILY ACROSS AN AREA
EXTENDING FROM NORTHWEST OKLAHOMA...SOUTHEAST THROUGH CENTRAL INTO
SOUTHEAST PARTS OF THE SOONER STATE. ALTHOUGH ORGANIZED OR SUSTAINED
SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED DAMAGING WIND GUST WILL
BE POSSIBLE.
DISCUSSION...
THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST OKLAHOMA AND BUILD
EASTWARD THROUGH THIS EVENING. ADDITIONAL STORMS MAY DEVELOP ON THE
EDGE OF CENTRAL OKLAHOMA CLOUD COVER...SOUTH AND EAST OF OKLAHOMA
CITY DOWN TOWARD ADA AND ATOKA. MOST STORMS WILL PRODUCE STRONG WIND
GUSTS...ON THE ORDER OF 40 TO 50 MPH...AND SHOULD BE TAKEN
SERIOUSLY. DAMAGING WIND GUSTS CANNOT BE RULED OUT SINCE MANY
LOCATIONS WILL BE IN AN ENVIRONMENT CHARACTERIZED BY HOT AND DRY AIR
BELOW CLOUD BASES.
THUNDERSTORMS ACROSS KANSAS MAY SEND AN OUTFLOW BOUNDARY INTO
NORTHERN OKLAHOMA THIS EVENING AND OVERNIGHT. THUNDERSTORMS COULD
DEVELOP IN ASSOCIATION WITH THIS BOUNDARY...ALTHOUGH SEVERE STORMS
WOULD BE UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST ACROSS MOST THE REGION.
HOT AND DRY CONDITIONS...ALONG WITH DRY VEGETATION... WILL KEEP
WILDFIRE POTENTIAL HIGH. THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF
IGNITING ADDITIONAL WILDFIRES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ALONG
AND AHEAD OF A COLD FRONT MOVING INTO NORTHWEST OKLAHOMA.
THUNDERSTORM COMPLEXES FORMING ON THE HIGH PLAINS MAY MOVE OVER
PORTIONS OF THE AREA FROM TUESDAY THROUGH SATURDAY... MAINLY DURING
THE OVERNIGHT AND EARLY MORNING HOURS.
OTHER HAZARDOUS WEATHER...
THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST MONDAY AS VERY
HOT WEATHER WILL PERSIST. MODERATE SOUTH TO SOUTHWEST WINDS MAY
DEVELOP ON MONDAY. THESE MODERATE WINDS.. ALONG WITH HOT WEATHER AND
DRY VEGETATION... WILL ELEVATE WILDFIRE CONCERNS ON MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.In the hours before
Special weather statement, Aug 7, 3:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN AUG 7 2011
OKZ009-014-072100-
ELLIS OK-ROGER MILLS OK-
325 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 325 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF ARNETT TO CRAWFORD...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3618 9960 3616 9959 3616 9946 3578 9947
3579 9989 3618 9990Special weather statement, Aug 7, 3:55 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT SUN AUG 7 2011
OKZ014-072115-
ROGER MILLS OK-
355 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
DURHAM...MOVING EAST AT 15 MPH. PERSONS OUTDOORS SHOULD SEEK SHELTER
UNTIL THE STORM HAS PASSED.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3592 9980 3589 9978 3569 9979 3569 10001
3588 10001Special weather statement, Aug 7, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 428 PM CDT SUN AUG 7 2011 OKZ014-072145- ROGER MILLS OK- 428 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. AT 428 PM CDT...STRONG THUNDERSTORMS EXTENDING FROM THE ANTELOPE HILLS DOWN TO JUST NORTH OF SWEETWATER...WERE MOVING EAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3583 9966 3563 9961 3560 9994 3577 9998
Special weather statement, Aug 7, 4:47 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT SUN AUG 7 2011 OKZ014-072200- ROGER MILLS OK- 447 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. AT 446 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM DURHAM AND ROLL DOWN TO NEAR DEMPSEY...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3577 9955 3556 9952 3555 9989 3573 9991
Special weather statement, Aug 7, 4:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT SUN AUG 7 2011
OKZ005-006-072215-
WOODS OK-ALFALFA OK-
454 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.
AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CAPRON...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3682 9858 3689 9879 3701 9874 3701 9849
3700 9848Special weather statement, Aug 7, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT SUN AUG 7 2011 OKZ014-072230- ROGER MILLS OK- 501 PM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. AT 459 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM AROUND ROLL DOWN TO DEMPSEY...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3575 9949 3553 9948 3554 9986 3572 9987
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 PM CDT | Special Weather Statement | OUN | Kingfisher | 45 min |
| Aug 6, 7:13 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 32 min |
| Aug 6, 7:25 PM CDT | Special Weather Statement | OUN | Garfield, Grant | 35 min |
| Aug 6, 7:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| Aug 6, 7:34 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 6, 7:55 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 20 min |
| Aug 6, 7:58 PM CDT | Special Weather Statement | OUN | Noble, Payne | 17 min |
| Aug 6, 8:06 PM CDT | Special Weather Statement | OUN | Garvin, Pottawatomie, Seminole | 24 min |
| Aug 6, 8:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 12 min |
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Noble, Payne | 24 min |
| Aug 7, 1:53 AM CDT | Special Weather Statement | OUN | Washita | 22 min |
| Aug 7, 2:02 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 28 min |
| Aug 7, 2:23 PM CDT | Heat Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Canadian, Carter and 28 more | 5 days |
| Aug 7, 2:26 PM CDT | Special Weather Statement | OUN | Ellis | 34 min |
| Aug 7, 2:58 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Aug 7, 3:25 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Aug 7, 3:55 PM CDT | Special Weather Statement | OUN | Roger Mills | 20 min |
| Aug 7, 4:28 PM CDT | Special Weather Statement | OUN | Roger Mills | 17 min |
| Aug 7, 4:47 PM CDT | Special Weather Statement | OUN | Roger Mills | 13 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | OUN | Woods | 21 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| Aug 7, 5:33 PM CDT | Special Weather Statement | OUN | Roger Mills | 12 min |
| Aug 7, 5:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.